Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 60, NWS Lake Charles, LA

June 9, 2005Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 9, 2005, 2:14 PM CDT for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2005, 2:14 PM CDT (19:14 UTC)
Expired
Jun 9, 2005, 3:00 PM CDT
In force
46 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Evangeline Parish, LA, Saint Landry Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:30 PM CDTTSTM WND DMG5 Sse Lawtell, LABARN PARTIALLY DESTROYED ON JESSE B RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 091915
SVRLCH
LAC039-097-092000-
/O.NEW.KLCH.SV.W.0060.050609T1914Z-050609T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
214 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA
  SOUTHWESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA

* UNTIL 300 PM CDT

* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM OVER LAWTELL...AND MOVING NORTHWEST AT 20 
  MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   LAWTELL BY 220 PM CDT
   PRAIRIE RONDE BY 230 PM CDT
   LEDOUX BY 235 PM CDT
   VILLE PLATTE BY 255 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3036 9219 3040 9207 3078 9217 3072 9234

$$

LGE
1 follow-up statement
000 
WWUS54 KLCH 091944
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT THU JUN 9 2005

LAC097-091952-
/O.CAN.KLCH.SV.W.0060.000000T0000Z-050609T2000Z/
ST. LANDRY LA-
242 PM CDT THU JUN 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR ST. LANDRY PARISH IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO 
EVANGELINE PARISH...THUS THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN ST. LANDRY PARISH HAS BEEN CANCELLED.

LAT...LON 3057 9228 3059 9220 3078 9217 3072 9234

$$

LAC039-092000-
/O.CON.KLCH.SV.W.0060.000000T0000Z-050609T2000Z/
EVANGELINE LA-
242 PM CDT THU JUN 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR
EVANGELINE PARISH...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM NEAR VILLE PLATTE..MOVING NORTHWEST 
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TATE COVE BY 250 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3057 9228 3059 9220 3078 9217 3072 9234

$$

LGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:05 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 9, 10:05 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CDT THU JUN 9 2005

.SYNOPSIS...LATE MRNG SFC ANALYSIS SHOWS THE FCST AREA ON THE
PERIPHERY OF THE BERMUDA HI. WATER VAPOR IMAGERY SHOWS A MID/UPR-LVL
VORT STILL SITTING OVER THE CENTER OF THE FCST AREA THIS MRNG. 12Z
KLCH SOUNDING SHOWS A SLIGHTLY MOIST (PWAT 1.5 INCH/110+ PCNT OF
NORMAL) UNSTABLE (MODIFIED LI -5) AIRMASS IN PLACE. KLCH 88D SHOWS
JUST SPOTTY RW ACROSS THE AREA...MAINLY SERN TX. VIS SAT PIX SHOW
DIURNAL CU FIELD BEGINNING TO DEVELOP ACROSS THE REGION.

&&

.DISCUSSION...A BIT SURPRISING THAT CONVECTION STARTED ACROSS THE
WRN ZONES THIS MRNG W/ THE MAIN ENERGY FROM THE VORT EXPECTED TO
AFFECT THE ERN ZONES. 12Z KLIX SOUNDING SHOWS MORE OF AN
INVERSION/CAP TO OVERCOME WHILE KCRP SOUNDING SHOWED NONE SO THAT
MAY BE THE CULPRIT. ALL IN ALL STILL EXPECT A BETTER SHOT AT PRECIP
ACROSS THE ERN ZONES BY DAYS END SO NO CHANGES PLANNED TO POPS.
TEMPS LOOK FINE W/ THE AREA OFF TO ANOTHER WARM START. MORAL OF THE
STORY...NO UPDATE PLANNED THIS MORNING (UNLESS CONDITIONS WARRANT
LATER).

&&

.PREVIOUS DISCUSSION...TODAYS WEATHER WILL BE A REPEAT OF
YESTERDAYS...AS 500MB VORT MAX STILL REMAINS OVER C LA REGION. THIS
WILL PROVIDE SUFFICIENT UPPER LEVEL MOISTURE AND DYNAMICS AT MAX
HEATING OF THE DAY OVER AEX...LFT ZONES...AND DECREASED POPS FURTHER
WESTWARD. FRI RAIN CHANCES WILL BE EXACTLY 10% LESS ACROSS ALL AREAS
AS VORT MAX EXITS THE REGION...BUT LINGERING MOISTURE ACROSS CENTRAL
AND SOUTH CENTRAL LA WARRANT THE HIGHER POPS THERE.

MAIN TOPIC IS TD#1...WHICH IS EXPECTED TO REACH THE MS/AL BORDER BY
SAT EVENING AS A TROPICAL STORM.  THE STORM WILL NOT AFFECT OUR
AREA...EXCEPT DECREASE OUR RAIN CHANCES AND WARM UP TEMPS THIS
WEEKEND...AS WE WILL BE ON THE SUBSIDENCE SIDE OF THE STORM.

FOR THE REMAINDER OF THE EXTENDED...SUMMERTIME CONDITIONS EXPECTED. A
WEAK FRONT MAY APPROACH THE AREA TUE...BUT WILL NOT DECREASE TEMPS AT
ALL.

DML

&&

.AVIATION...
AFTERNOON TSRA IS EXPECTED TO BE GREATEST NEAR AEX...LFT
TERMINALS...AND LESS FOR LCH AND BPT TERMINALS.

&&

.MARINE...
S-SE WINDS 15 KNOTS AND GUSTY THIS MORNING WILL TONE DOWN TO 10 KNOTS
BY AFTERNOON...AND THIS WILL BE THE GENERAL RULE FOR TONIGHT AND
FRIDAY. SHOWED A GRADUAL INCREASE IN SEAS (4-5 FT) DUE TO SWELLS
EMANATING FROM THE TROPICAL STORM SAT...AND GRADUALLY DECREASE IT SAT
NIGHT AND SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  92  75  92  74 /  40  20  30  20
KBPT  92  75  92  75 /  30  20  20  20
KAEX  92  71  92  72 /  50  30  40  20
KLFT  92  74  92  73 /  50  30  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

LGE
Hazardous weather outlook, Jun 9, 7:16 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 AM CDT THU JUN 9 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
101100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY,
WITH THE BEST CHANCES ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA.
LOCALLY HEAVY RAINFALL AND NUMEROUS LIGHTNING STRIKES WILL BE THE
PRIMARY THREAT. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE FRIDAY AS
THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA.

TROPICAL STORM ARLENE IS FORECAST TO MAKE LANDFALL NEAR MOBILE
LATE SATURDAY EVENING. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
ACTUALLY DECREASE WITH THIS PROJECTED PATH, AS OUR AREA WILL BE ON
THE DRY SIDE OF THE STORM.

SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN BY EARLY NEXT WEEK AS
A WEAK FRONT APPROACHES THE AREA. NO SEVERE WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.